• Araujo, Kellcio Oliveira (Departamento de Matematica, Universidade de Brasilia - UnB) ;
  • Cui, Ningwei (Departamento de Matematica, Universidade de Brasilia - UnB) ;
  • Pina, Romildo da Silva (Instituto de Matematica e Estatistica, Universidade Federal de Goias - UFG)
  • Received : 2015.03.06
  • Published : 2016.03.31


In this work, we introduce the complete Riemannian manifold $\mathbb{F}_3$ which is a three-dimensional real vector space endowed with a conformally flat metric that is a solution of the Einstein equation. We obtain a second order nonlinear ordinary differential equation that characterizes the helicoidal minimal surfaces in $\mathbb{F}_3$. We show that the helicoid is a complete minimal surface in $\mathbb{F}_3$. Moreover we obtain a local solution of this differential equation which is a two-parameter family of functions ${\lambda}_h,K_2$ explicitly given by an integral and defined on an open interval. Consequently, we show that the helicoidal motion applied on the curve defined from ${\lambda}_h,K_2$ gives a two-parameter family of helicoidal minimal surfaces in $\mathbb{F}_3$.


elicoidal minimal surfaces;conformally flat space


  1. C. Baikoussis and T. Koufogiorgos, Helicoidal surfaces with prescribed mean or gaussian curvature, J. Geom. 63 (1998), no. 1-2, 25-29.
  2. Chr. C. Beneki, G. Kaimakamis, and B. J. Papantoniou, Helicoidal surfaces in three-dimensional Minkowski space, J. Math. Anal. Appl. 275 (2002), no. 2, 586-614.
  3. M. P. do Carmo and M. Dajczer, Helicoidal surfaces with constant mean curvature, Tohoku Math. J. 34 (1982), no. 3, 425-435.
  4. A. V. Corro, R. Pina, and M. Souza, Surfaces of rotation with constant extrinsic cur-vature in a conformally flat 3-space, Results. Math. 60 (2011), no. 1-4, 225-234.
  5. N. Cui and Y.-B. Shen, Minimal rotational hypersurfaces in Minkowski (${\alpha},\;{\beta}$)-space, Geom. Dedicata 151 (2011), 27-39.
  6. B. Daniel, W. H. Meeks, and H. Rosenberg, Half-space theorems for minimal surfaces in $Nil_3$and $Sol_3$, J. Differential Geom. 88 (2011), no. 1, 41-59.
  7. D. Hoffman and B.White, Axial minimal surfaces in $S^2{\times}R$ are helicoidal, J. Differential Geom. 87 (2011), no. 3, 515-523.
  8. R. Pina and K. Tenenblat, On solutions of the Ricci curvature equation and the Einstein equation, Israel J. Math. 171 (2009), 61-76.
  9. J. Pyo, New complete embedded minimal surfaces in ${\mathbb{H}}^2{\times}{\mathbb{R}}$, Ann. Global Anal. Geom. 40 (2011), no. 2, 167-176.
  10. R. M. da Silva and K. Tenenblat, Minimal surfaces in a cylindrical region of ${\mathbb{R}}^3$ with a Randers metric, Houston J. Math. 37 (2011), no. 3, 745-771.
  11. M. A. Souza and K. Tenenblat, Minimal surfaces of rotation in Finsler space with a Randers metric, Math. Ann. 325 (2003), no. 4, 625-642.
  12. H. Stephani, D. Kramer, M. MacCallum, C. Hoenselaers, and E. Herlt, Exact Solutions Of Einstein Field Equations, Cambridge University Press, Cambridge, 2003.
  13. S. T. Yau, Seminar on Differential Geometry, Princeton University Press, Princeton, NJ, 1982.

Cited by

  1. On Helicoidal Surfaces in a Conformally Flat 3-Space vol.14, pp.4, 2017,